Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Protected sex. Have cramps, irregular period. Taking Adderall. Help?

Hello. I just recently started taking Adderall XR about 3 weeks ago, starting at 10mg once daily and now 20mg 2X daily. I also have been taking lexapro 20mg for the past 7/8 months. I was supposed to get my period about 6 days ago and still have not gotten it. I have been feeling the symptoms of my regular period though such as my moody-ness and cramps (although the cramps haven t been as bad as usual). I took a home urine test yesterday and it was negative. And yes I am sexually active but use condoms . I read another answer on here to check your thyroid but I just recently had a blood test for that purpose and the results were negative. Another thing, I have lost about 5 or 6 lbs since I started the Adderall. I am not stressed, at least I don t feel stressed. Could you help me find some answers, please?
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Adderall is a stimulant medication given for ADHD and Lexapro is an SSRI antidepressant. I hope you are taking these medications and making the dose adjustments under the advise of a doctor / psychiatrist, since this combination has to be used with caution. Both these medication, especially Adderall can cause weight loss. However, it is not common for these medication to cause amenorrhea.

I would suggest that you repeat a pregnancy test after a week, and if that is also negative, then you will have to see a gynaecologist for further evaluation and treatment. In case your test is positive, please report this to your doctor immediately, since Aderrall has a foetal risk when taken in the initial part of pregnancy.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Fri, 8 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor